Advertisement

The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol

What Are The Side Effects Of 3TC

Here's a taste of what TheBody.com has to offer on this topic:
Get the Facts
AIDSinfo

An Overview of Epivir (3TC, Lamivudine)

la-MI-vyoo-deen Brand Name: Epivir Other Name(s): 3TC Drug Class: Nucleoside Reverse Transcriptase Inhibitors Approved Use: Treatment of HIV Infection WARNING: Lamivudine can cause serious, life-threatening side effects. These include lactic acidosis (buildup of acid in the blood), severe liver problems, and pancreatitis (inflammation of the pancreas) in children at risk for pancreatitis. Contact your health care...
Ask the Experts

3TC/AZT to 3TC/TDF to 3TC/AZT again

Hi,Here in the Philippines, some treatment hubs are experiencing shortage in Tenofovir meds.In effect, those who experienced incompatibility with Zidovudine (AZT) and were switched to Tenofovir (TDF) had to switch back to AZT. What are the...
Benjamin Young, M.D., Ph.D.

Response from Benjamin Young, M.D., Ph.D.

Rocky Mountain CARES
Hello thank you for posting from the Philippines.As long as there has been no issues with virologic failure or drug resistance, there should be no problem switching from one medication to another and back again. Of course be mindful that switching... Read more »

KALETRA+3TC+TENOFOVIR SIDE EFFECTS

Hello there. I have been on different schemes of ARVs for years since 2000 with no success regarding adherence because of side effects. Now I'm on Kaletra+3tc+tenofovir and, thank God, after a week or so the side effects (nausea, vomiting,...
Keith Henry, M.D.

Response from Keith Henry, M.D.

University of Minnesota, School of Medicine
For that regimen the news in mostly good in that the GI side effects are often rough early and then usually diminish. If you are lucky enough to start tolerating the meds well from the stomach standpoint them usually that set of problems... Read more »

AZT/3TC for PEP -- ENT side-effects?

I've just completed my first week of PEP -- lamivudine and zidovudine. I've had a persistent slight cough, sore throat on waking up, and partially blocked nose all week. Could these be drug related? My medication, Duovir, from the Indian...
Benjamin Young, M.D., Ph.D.

Response from Benjamin Young, M.D., Ph.D.

Rocky Mountain CARES
Doesn't sound to me that the symptoms that you have are related to PEP-- particularly since they may have started before you started on ZDV/3TC.You have given a good list of possible symptoms of this regimen, but it may just be that you've... Read more »

EFV/AZT/3TC side effects

I've been helping people living with HIV/AIDS,as a clinical officer,recently I came across with case of an individual takin combination above complaining of swelling of scrotum for nine months now,it's painless and does not sub side...
Keith Henry, M.D.

Response from Keith Henry, M.D.

University of Minnesota, School of Medicine
Scrotal swelling would be an unusual side effect of either HIV meds or TB so another explanation most likely. I would advise the px to see his HIV specialist and possibly an urologist. KH... Read more »
Connect With Others

Reyataz,Norvir, Kivexa [abacavir/3TC, Epzicom].

Posted by Mondo
Is there anyone here at the forum taking the following cocktail?
I'm taking Reyataz[atazanavir], Norvir [ritonavir] and Kivexa [abacavir/3TC, Epzicom]. I would be interested to know how you are going with it and any problems or side effects that you... Read more »

loss of stamina, side effects

Posted by Anonymous, 3 Replies
Hi,

I've been HIV+ for a long time. One of the first people tested, back in 1985. I never had any complaint, or took any therapies, untill last Summer. My T-cells were always low but I felt great. I really enjoyed sports and was very competitive for... Read more »

Any side effects?

Posted by Anonymous, 3 Replies
I'm new to this message board. I've been taking a four drug cocktail consisting of Zerit, Epivir, Norvir, and Fortovase for one year now. At first I was apprehensive about taking them, because of horror stories I heard about AIDS drugs. I have not... Read more »

fear of medications side effects

Posted by Anonymous, 8 Replies
Hi all! Im one of those who just tested postive. My cd4 is 320 and as per my doctor Im on what you call "gray zone" level. Done with my baselines and all of my lab tests are negative. I may not be advise to take medications for the time being but Im... Read more »